Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Continuous metric projections


Author: Joseph M. Lambert
Journal: Proc. Amer. Math. Soc. 48 (1975), 179-184
DOI: https://doi.org/10.1090/S0002-9939-1975-0358186-9
MathSciNet review: 0358186
Full-text PDF

Abstract | References | Additional Information

Abstract: An example is given of a reflexive, rotund Banach space whose dual space is not Fréchet differentiable such that every metric projection onto closed subspaces is norm continuous. This example shows that several published conjectures on necessary and sufficient conditions for a reflexive, rotund Banach space to have norm continuous metric projections onto all closed subspaces are incorrect.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0358186-9
Keywords: Abstract approximation, metric projections, best approximation maps
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society